Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 19, NWS Hastings, NE

June 17, 2009Hamilton County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 17, 2009, 8:58 PM CDT for Hamilton County, Nebraska. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 8:58 PM CDT (01:58 UTC)
Expired
Jun 17, 2009, 9:30 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Emergency
Tornado emergency

County Hamilton County, NE

The radar

The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:00 PM CDTTORNADO7 W Aurora, NECONE TORNADO ON HIGHWAY 34.
Jun 17, 9:05 PM CDTTORNADO6 W Aurora, NETORNADO ABOUT QUARTER MILE WIDE JUST SOUTH OF HIGHWAY 34.
Jun 17, 9:12 PM CDTTORNADO4 W Aurora, NELARGE TORNADO ALONG HIGHWAY 34 DOING DAMAGE
Jun 17, 9:12 PM CDTTORNADO5 W Aurora, NESIGNIFICANT HOUSE DAMAGE ALONG HIGHWAY 34. TRAIN DE-RAILED ALONG HIGHWAY 34.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 180158
TORGID
NEC081-180230-
/O.NEW.KGID.TO.W.0019.090618T0158Z-090618T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR PHILLIPS...OR 9 MILES EAST OF
  GRAND ISLAND...AND MOVING EAST AT 20 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  AURORA AROUND 930 PM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 319 AND 335.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4080 9794 4082 9826 4090 9824 4093 9820
      4093 9791
TIME...MOT...LOC 0158Z 276DEG 16KT 4087 9820

$$
HEINLEIN
2 follow-up statements
000 
WWUS53 KGID 180206
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT WED JUN 17 2009

NEC081-180230-
/O.CON.KGID.TO.W.0019.000000T0000Z-090618T0230Z/
HAMILTON NE-
906 PM CDT WED JUN 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
HAMILTON COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR PHILLIPS...OR ABOUT 13
MILES EAST OF GRAND ISLAND...MOVING EAST AT 20 MPH. THIS TORNADO IS 
TRACKING ALONG HIGHWAY 34 AND IS HEADING TOWARD AURORA. 

THE TORNADO WILL BE NEAR...
  AURORA AROUND 925 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4080 9794 4082 9826 4090 9824 4093 9820
      4093 9791
TIME...MOT...LOC 0206Z 276DEG 16KT 4087 9812

$$
HEINLEIN
000 
WWUS53 KGID 180212
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT WED JUN 17 2009

NEC081-180230-
/O.CON.KGID.TO.W.0019.000000T0000Z-090618T0230Z/
HAMILTON NE-
912 PM CDT WED JUN 17 2009

...THIS IS A TORNADO EMERGENCY AS A LARGE TORNADO MOVES EAST ALONG HIGHWAY 
34 AND IS HEADING DIRECTLY TOWARD AURORA...

AT 910 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR
AURORA...OR ABOUT 15 MILES EAST OF GRAND ISLAND...MOVING EAST AT 20
MPH.

THE TORNADO WILL BE NEAR...
  AURORA AROUND 925 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4080 9794 4082 9826 4090 9824 4093 9820
      4093 9791
TIME...MOT...LOC 0211Z 276DEG 16KT 4087 9809

$$
HEINLEIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:16 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 17, 6:16 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT WED JUN 17 2009

.AVIATION...00Z TAF. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
EVENING AND RAPIDLY BECOME SEVERE. THE POTENTIAL FOR A SEVERE
STORM TO IMPACT KGRI DOES EXIST. THUNDERSTORM CHCS DECREASE IN THE
PREDAWN HOURS. ONCE THE STORMS PASS THROUGH...VFR CONDITIONS ARE
EXPECTED ON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT WED JUN 17 2009/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.  FOCUS IS ON SEVERE
WEATHER TONIGHT.  SURFACE WARM FRONTAL BOUNDARY WAS ORIENTED NEAR
THE NEBRASKA AND KANSAS STATELINE.  SEVERE PARAMETERS ALL ARE
FAVORABLE FOR ORGANIZED STORMS THIS AFTERNOON AND EVENING.  CAP HAS
ESSENTIALLY ERODED ALONG THE FRONT AND LAPS DATA INDICATE SURFACE
BASED CAPES ON THE ORDER OF 4500 J/KG.  DEEP LAYER SHEAR IS ALSO
IMPRESSIVE AT 40 TO 50KTS.  MOISTURE HAS POOLED ALONG THE BOUNDARY
WITH DPS IN THE LOW TO MID 70S...LEADING TO AN AXIS OF LOWER LCL
HEIGHTS.

THE FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION DURING THE
NEXT SEVERAL HOURS.  STORMS WILL RAPIDLY BECOME SEVERE AND BE
CAPABLE OF PRODUCING BASEBALL HAIL...DAMAGING WINDS...TORNADOES AND
HEAVY RAINFALL IN EXCESS OF TWO INCHES.  MODELS ARE FAIRLY AGREEABLE
THAT THE EASTERN NEB CONVECTION WILL CONTINUE TO TREK
EASTWARD...WITH A NEW ROUND OF STORMS DEVELOPING ROUGHLY 22Z TO 00Z
ACROSS SOUTHWEST/SOUTHERN NEBRASKA AND WE WILL SEE HOW THIS NEXT
ROUND UNFOLDS IN THE NEXT SEVERAL HOURS.

THE LOWLEVEL JET INCREASES TO AROUND 50KTS OVERNIGHT AND CONVECTION
SHOULD SUSTAIN/ORGANIZE AND ROLL EASTWARD DURING THE NOCTURNAL
HOURS.

THEN ON THURSDAY...BOUNDARIES LINGER IN THE MORNING THEN MAY LIFT
NORTH DURING THE AFTERNOON WHILE A COOL FRONT APPROACHES FROM THE
WEST IN THE AFTERNOON/EVENING.  THE FRONT PUSHES SOUTHEAST THURSDAY
NIGHT BRINGING ANOTHER CHC FOR STORMS.

LONG TERM...WILL KEEP THIS SHORT DUE TO EXPECTED SEVERE WEATHER.
SUNRISE FRIDAY THROUGH WEDNESDAY. CONCERN REVOLVES AROUND TEMPS AND
PRECIP AS RIDGE KEEPS TRYING TO BUILD INTO THE PLAINS WHILE WEST
COAST TROUGH KEEPS IT FROM BUILDING TOO FAR NORTH. A FEW DAYS AGO IT
LOOKED LIKE THE RIDGE WOULD BUILD IN AND WE WOULD BE HOT AND
PRIMARILY DRY. AS IN YEARS PAST...IT NOW LOOKS LIKE THIS MAY NOT
OCCUR AS DISTURBANCES ROTATING AROUND WEST COAST TROUGH MAY WORK
INTO THE AREA DURING THE PERIOD.  AS FAR AS TEMPS...WILL STILL BE
PLENTY WARM WITH SOME DAYS IN THE 80S AND OTHERS IN THE 90S.

COULD PROBABLY GO WITH OVERNIGHT POPS IN EVERY PERIOD...BUT FOR NOW
WILL INCLUDE IN THE FIRST PART OF THE EXTENDED AND MONITOR OVER NEXT
FEW DAYS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 17, 5:05 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
505 PM CDT WED JUN 17 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
505 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP DURING THE EVENING AND RAPIDLY BECOME
SEVERE.  THE STORMS WILL BE CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...DAMAGING WINDS IN EXCESS OF 70 MPH AND ISOLATED
TORNADOES...ESPECIALLY IN THE VICINITY OF A WARM FRONTAL BOUNDARY
LIFTING NORTH INTO NEBRASKA. TORRENTIAL RAINFALL IN EXCESS OF TWO
INCHES IS POSSIBLE...WHICH MAY LEAD TO FLOODING PROBLEMS.

THE STRONGEST STORMS ARE EXPECTED ACROSS SOUTH CENTRAL NEBRASKA
AND IN PHILLIPS....SMITH AND JEWELL COUNTIES IN NORTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
ON THURSDAY...ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS.
THERE IS A POSSIBILITY A FEW STORMS MAY BECOME SEVERE...WITH
QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 MPH THE PRIMARY
HAZARDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST INTERMITTENTLY FROM
FRIDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MA BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
NIGHT INTO SATURDAY AS ANOTHER TROUGH MOVES THROUGH THE AREA.

&&
.DISCUSSION...A TROUGH OF LOW PRESSURE IS MOVING ACROSS NORTHERN
ARIZONA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS STRETCH
FROM NEAR CONGRESS TO PRESCOTT TO FLAGSTAFF TO KAYENTA. SOME OF
THESE STORMS CONTAIN HEAVY RAIN. MINOR FLOODING HAS BEEN REPORTED
NEAR PAGE.

THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE
OVERNIGHT AS PART OF THE TROUGH PULLS NORTHEAST OF ARIZONA. THE
SOUTHERN PORTION OF THE TROUGH IS FORECAST TO CUTOFF OVER OR WEST OF
NORTHERN BAJA ON THURSDAY. ENOUGH MID LEVEL MOISTURE AND INSTABILITY
IS EXPECTED TO REMAIN OVER AREAS ALONG AND SOUTH OF THE RIM FROM
FLAGSTAFF EASTWARD FOR A SLIGHT CHANCE OF THUNDERSTORMS.

THE CUTOFF LOW IS EXPECTED TO BEGIN MOVING NORTHWARD LATE FRIDAY.
THE CHANCE OF STORMS WILL INCREASE FRIDAY AFTERNOON MAINLY FROM
FLAGSTAFF SOUTHWARD. AS THE LOW MOVES ACROSS ARIZONA FRIDAY NIGHT
THROUGH SATURDAY...THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS. INCREASING INSTABILITY AND SHEAR MAY ALSO LEAD TO
SOME STRONG STORMS...PRODUCING HAIL AND GUSTY WINDS.

THE LOW IS EXPECTED TO MOVE NORTHEAST OF ARIZONA ON SUNDAY WITH THE
CHANCE OF PRECIPITATION DECREASING THROUGH THE DAY. A DRIER AND
WARMER SOUTHWEST FLOW IS EXPECTED TO DEVELOP OVER ARIZONA ON MONDAY.

HIGH PRESSURE BUILDING OVER TEXAS MAY PUSH ENOUGH MOISTURE OVER
EASTERN SECTIONS OF NORTHERN ARIZONA BY TUESDAY FOR A FEW SHOWERS
AND THUNDERSTORMS. THIS MOISTURE MAY PUSH ACROSS THE WESTERN
MOGOLLON RIM BY WEDNESDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...A WEAK TROUGH OF LOW PRESSURE WILL
BRING ISOLD-SCT SHRA/TSRA WITH LCL MVFR IN THE STRONGER STORMS. SOME
STORMS MAY PRODUCE SFC WIND GUSTS IN EXCESS OF 35KTS. CONVECTION
DIMINISHING AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL LINGER WEST OF THE
AREA THURSDAY AND FRIDAY. EXPECT VARIABLE MID AND HIGH LEVEL CLOUDS
WITH A CHANCE OF SHOWERS. MINIMUM RELATIVE HUMIDITIES WILL FALL
BELOW 15 PERCENT FOR ELEVATIONS BELOW 6000 FEET.

SATURDAY THROUGH MONDAY...A SWITCH TO A MORE SOUTHERLY FLOW WILL
INCREASE MOISTURE AND CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH
THE BEST CHANCE ARRIVING ON SATURDAY. TEMPERATURES SHOULD RETURN TO
NEAR SEASONABLE LEVELS BY MONDAY WITH DIMINISHING CHANCES OF SHOWERS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....................MAS
AVIATION/FIRE WEATHER......DB

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.

In the hours before

Local storm report, Jun 17, 8:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     NON-TSTM WND GST 3 SW GRAND ISLAND       40.89N 98.41W
06/17/2009  E60 MPH          HALL               NE   PUBLIC

            TSTM WIND GUST 50 TO 60 MPH. SHINGLES OFF ROOF OF HOUSE
            HIGHWAYS 281 AND 34.

&&

FAY
Local storm report, Jun 17, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     FUNNEL CLOUD     3 SE GRAND ISLAND       40.89N 98.33W
06/17/2009                   HALL               NE   LAW ENFORCEMENT

&&

FAY
Local storm report, Jun 17, 8:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
844 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TORNADO          3 SSW GRAND ISLAND      40.88N 98.39W
06/17/2009                   HALL               NE   STORM CHASER

            VERY BRIEF AND WEAK TORNADO CROSSED HIGHWAY 281 ON SOUTH
            SIDE OF GRAND ISLAND

&&

PFANNKUCH
Local storm report, Jun 17, 8:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             1 NE PHILLIPS           40.91N 98.20W
06/17/2009  E1.75 INCH       HAMILTON           NE   EMERGENCY MNGR

&&

FAY
Local storm report, Jun 17, 8:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FUNNEL CLOUD     1 E PHILLIPS            40.90N 98.20W
06/17/2009                   HAMILTON           NE   FIRE DEPT/RESCUE

&&

FAY
Local storm report, Jun 17, 8:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TORNADO          7 W AURORA              40.87N 98.14W
06/17/2009                   HAMILTON           NE   FIRE DEPT/RESCUE

            BRIEF TOUCHDOWN.

&&

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:08 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley52 min
Jun 17, 7:21 PM CDTTornado WarningGIDBuffalo, Hall24 min
Jun 17, 7:43 PM CDTSevere Thunderstorm WarningGIDHall47 min
Jun 17, 7:55 PM CDTTornado WarningGIDHall35 min
Jun 17, 8:07 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick38 min
Jun 17, 8:09 PM CDTTornado WarningGIDHall36 min
Jun 17, 8:12 PM CDTSpecial Weather StatementGIDSherman33 min
Jun 17, 8:18 PM CDTTornado WarningGIDBuffalo, Sherman27 min
Jun 17, 8:28 PM CDTSevere Thunderstorm WarningGIDSherman47 min
Jun 17, 8:42 PM CDTTornado WarningGIDHall, Hamilton, Merrick33 min
Jun 17, 8:46 PM CDTSevere Thunderstorm Warning EmergencyGIDHall, Hamilton, Merrick44 min
Jun 17, 8:46 PM CDTTornado WarningGIDSherman29 min
Jun 17, 8:48 PM CDTSevere Thunderstorm WarningGIDHamilton, York42 min
Jun 17, 8:55 PM CDTSevere Thunderstorm WarningGIDHamilton50 min
Jun 17, 9:22 PM CDTTornado Warning EmergencyGIDHamilton23 min
Jun 17, 9:28 PM CDTSpecial Weather StatementGIDHoward32 min
Jun 17, 9:29 PM CDTSevere Thunderstorm WarningGIDHamilton, York35 min
Jun 17, 10:01 PM CDTSevere Thunderstorm WarningGIDYork44 min

Nearby

Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.